Has anyone ever had leg pain after takine Metformin?

Bee positive
By Bee positive Latest Reply 2013-08-05 21:43:55 -0500
Started 2011-10-29 11:43:24 -0500

I had been taking Metformin for approximately 3 years when I developed severe pain on the outside of my legs. My A1C is 7%, so my diabetes is not that out of control that I should be having these severe symptoms. It felt like someone was putting cold ice there and I could not get it off. It continued for 4 days when I decided to stop taking the Metformin. The pain immediately went away the next day. I am not encouraging anyone to stop taking their medication! I called my doctor and he put me on another medication. I would like to hear any other stories that are similar to this.


3 replies

Kirla
Kirla 2011-10-29 12:04:25 -0500 Report

After about 6-7 weeks I started to get the pain on the back of my thighs. When I stopped the meds it went away. I continued to monitor my blood sugar, blood pressure and cholesterol and all levels stayed within normal ranges. As long as I keep my carb intake to less than 100 grams per day and don’t eat anything with a carb count above 5-6 net carbs per serving my blood sugar stays good most of the time. I can eat several foods together as long as I keep the total carb count below 20-30 grams total for that meal. Breakfast is different. Have to keep my carb count below 5 or else I get a huge blood sugar spike in the morning. The rest of the day I can eat more. As long as I watch the saturated fat and keep my total intake to less that 12% of my total calories, cholesterol stays below 200.

I never went back on meds. I control all with diet. Have been doing pretty good for over 2½ years now. Hoping to continue forever. But if I start having problems and diet stops working will have to start an exercise program and when diet and exercise don’t work anymore plan on using insulin. Got tired of the pain in the legs and having to stay with in 10 seconds from a toilet.

Bee positive
Bee positive 2013-08-05 21:43:55 -0500 Report

Interesting. I recommend to keep going to the doctor to get your Hemoglobin A1C checked even though the blood sugar seems like it is staying within normal limits.

jimmyjames43
jimmyjames43 2011-10-29 11:58:55 -0500 Report

I have leg pain but its caused by the statin drugs for my heart,metformin has never botherd me,they switched my statin drug and doing much better. I really have not had any real major issues with metformin.

Next Discussion: Foods that heal »